I recently injured my back and was prescribed percocet 10/325 mg. and valium 10 mg for pain and for muscle spasm. My doctor recently discontinued the percocet, and replaced it with tramadol 50 mg. However, she was concerned that the tramadol would interact with my current medications. I am currently taking prozac, adderall, xanax XR, and abilify. My doctor said that my serotonin levels may become too high. What symptoms would occur if my serotonin levels did become too high? Also, the tramadol seems to do nothing for my pain, it actually has no effect on me that I can tell... Any advice?
Serotonin syndrome is a potentially life-threatening drug reaction that causes the body to have too much serotonin, a chemical produced by nerve cells.
Symptoms occur within minutes to hours, and may include:
* Agitation or restlessness
* Fast heart beat
* Increased body temperature
* Loss of coordination
* Overactive reflexes
* Rapid changes in blood pressure
For more information see:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Aug 2010 • 1 answer
Updated 29 Oct 2010 • 2 answers
Updated 22 Dec 2010 • 4 answers
Updated 19 Jun 2011 • 1 answer
Updated 26 Feb 2018 • 5 answers